Alert archive / Utah / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 20, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 6, 2001, 6:20 PM MDT for Kane County, San Juan County, Utah. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2001, 6:20 PM MDT (00:20 UTC)
- Expired
- Jul 6, 2001, 6:45 PM MDT
- In force
- 25 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties
Counties Kane County, UT, San Juan County, UT
The radar
The Cedar City radar (KICX), 178 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.3 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 070022 SVRSLC UTC025-037-070045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 620 PM MDT FRI JUL 6 2001 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL KANE COUNTY IN UTAH EXTREME SOUTHWESTERN SAN JUAN COUNTY IN SOUTHEAST UTAH * UNTIL 645 PM MDT * AT 608 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES SOUTHEAST OF BIG WATER...OR ABOUT 5 MILES NORTHEAST OF PAGE...MOVING NORTH AT 20 MPH. WIND GUSTS OF 58 MPH HAVE BEEN REPORTED AT THE PAGE AIRPORT. THESE WIND GUSTS WILL IMPACT THE WESTERN PORTION OF LAKE POWELL AND MAY REACH THE TOWN OF BIG WATER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3699 11171 3700 11117 37T35 11121 3732 11163
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:15 PM MDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 6, 3:15 PM MDT, 3 hours 5 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 315 PM MDT FRI JUL 6 2001 SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL BRING SHOWERS AND THUNDERSTORMS TO MUCH OF UTAH THROUGH SUNDAY. DISCUSSION...DEEPEST MOISTURE HAS STAYED OVER ABOUT THE WESTERN 1/3 OF THE FORECAST AREA. CONVECTION SO FAR HAS BEEN VERY SHORT PULSE ALTHO SOME OF THE CELLS APPEAR TO BE TRAINING. THE SHORT WAVE OVER AZ SHOULD BE LIFTING INTO UTAH TONIGHT AND ACTIVITY SHOULD CONTINUE MUCH OF THE NIGHT AS THIS MOVES NORTH. VERY HEAVY RAINS HAVE BEEN NOTED TO OUR SOUTH IN THE DEEPER MOISTURE CLOSER TO THE WAVE. EXPECT THESE TO SPREAD INTO SOUTHERN UTAH THIS EVENING AND WILL ISSUE A FLASH FLOOD WATCH FOR OUR SOUTHWESTERN 4 COUNTIES UNTIL MIDNIGHT. THIS WAVE SHOULD BRING FAIRLY WIDESPREAD PRECIP TO MOST OF THE FORECAST AREA, ALTHO THE CONSIDERABLE CLOUDINESS ACCOMPANYING THIS FEATURE COULD HOLD BACK CONVECTIVE DEVELOPMENT SOMEWHAT. MODELS ALSO DISTINGUISH BETWEEN THIS SHORT WAVE AND THE CIRCULATION MOVING INTO SRN CA. THIS SECOND FEATURE LIFTS NORTHWARD TO OUR WEST SAT NIGHT AND SUN, AND SHOULD ASSIST CONVECTION OVER OUR AREA AS IT GOES. SOME DRYING IS POSSIBLE OVER THE FAR WEST BEHIND THIS FEATURE SUN AFTERNOON, BUT SWLY FLOW IS NOT STRONG ENOUGH OR LASTS LONG ENOUGH TO CLEAR OUT MOISTURE...AND SCATTERED CONVECTION WILL RETURN TO JUST ABOUT THE ENTIRE AREA BY MON AFTERNOON. CURRENT PATTERN WITH RIDGE OVER THE ROCKIES AND GENERAL SOUTHERLY FLOW OVER OUR AREA REMAINS IN PLACE WITH LITTLE CHANGE THROUGH THE WEEK SO HAVE KEPT A CHANCE MENTION EACH DAY THRU THE EXTENDED. SLC 6665 CDC 8753 WILENSKY .SLC...FLASH FLOOD WATCH FOR SOUTHWESTERN UTAH UNTIL MIDNIGHT TONIGHT...UTC017-021-025-053
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:10 PM MDT | Severe Thunderstorm Warning | SLC | Beaver, Iron | 35 min |
| Jul 6, 6:30 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake | 30 min |
| Jul 6, 7:26 PM MDT | Flash Flood Warning | SLC | Washington | 64 min |
| Jul 7, 5:15 PM MDT | Severe Thunderstorm Warning | SLC | Rich, Summit | 45 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.